zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Theory and applications of Hopf bifurcations in symmetric functional differential equations. (English) Zbl 0917.58027
This paper is devoted to the general theory of Hopf bifurcations in symmetric functional differential equations. This general theory provides some important bifurcation invariants, the so-called crossing numbers, to detect the existence of periodic solutions and to describe their orbits and global continuation. In the paper under review, it is proved that these crossing numbers can be computed from the linearization around equilibria and from the isotypical decomposition of representation spaces. Note that as an application the authors consider the delay-induced oscillations in a Turing ring which provides a model for many biological and chemical systems.

MSC:
37G99Local and nonlocal bifurcation theory
WorldCat.org
Full Text: DOI
References:
[1] Alexander, J. C.: Patterns at priminary Hopf bifurcations of a plexus of identical oscillators. SIAM J. Appl. math. 46, 199-221 (1986) · Zbl 0622.34034
[2] Alexander, J. C.: Bifurcation of zeros of parametrized functions. J. funct. Anal. 29, 37-53 (1978) · Zbl 0385.47038
[3] Alexander, J. C.; Auchmuty, G.: Global bifurcations of phase-locked oscillators. Arch. rational mech. Anal. 93, 253-270 (1986) · Zbl 0596.92010
[4] Alexander, J. C.; Fitzpatrick, P. M.: The homotopy of a certain spaces of nonlinear operators, and its relation to global bifurcation of the fixed points of parametrized condensing operators. J. funct. Anal. 34, 87-106 (1979) · Zbl 0438.47061
[5] Alexander, J. C.; Yorke, J. A.: Global bifurcation of periodic orbits. Amer. J. Math. 100, 263-292 (1978) · Zbl 0386.34040
[6] U. an der Heiden, Delays in physiological systems, J. Math. Biol. 8 (1978) 345--364. · Zbl 0429.92009
[7] Chow, S. N.; Mallet-Paret, J.: The fuller index and global Hopf bifurcations. J. differential equations 29, 263-292 (1978) · Zbl 0369.34020
[8] S.N. Chow, J. Mallet-Paret, J.A. Yorke, A periodic orbit index which is a bifurcation invariant, in: J. Palis (Ed.), Lecture Notes in Math., vol., 1007, Springer, New York, 1983, pp. 109--131. · Zbl 0549.34045
[9] Chow, S. N.; Mallet-Paret, J.; Yorke, J. A.: Global Hopf bifurcation from a multiple eigenvalue. Nonlinear anal. TMA 2, 753-763 (1978) · Zbl 0407.47039
[10] Crandall, M.; Rabinowitz, P.: Bifurcation from simple eigenvalues. J. func. Anal. 8, 321-340 (1971) · Zbl 0219.46015
[11] J.M. Cushing, Integrodifferential Equations and Delay Models in Population Dynamics, Lecture Notes in Biomath., vol. 20, Springer, New York, 1977. · Zbl 0363.92014
[12] L.H. Erbe, K. Ge ba, W. Krawcewicz, J. Wu, S1-degree and global Hopf bifurcation theory of functional differential equations, J. Differential Equations 98 (1992) 277--298. · Zbl 0765.34023
[13] B. Fiedler, Global Bifurcation of Periodic Solutions with Symmetry, Lecture Notes in Math., vol. 1309, Springer, New York, 1988. · Zbl 0644.34038
[14] Fuller, F. B.: An index of fixed point type for periodic orbits. Amer. J. Math. 89, 133-148 (1967) · Zbl 0152.40204
[15] K. Ge ba, W. Krawcewicz, J. Wu, An equivariant degree with applications to symmetric bifurcation problems, I construction of the degree, Proc. London Math. Soc. 69 (1994) 377--398. · Zbl 0823.47060
[16] M. Golubitsky, D.G. Schaeffer, I.N. Stewart, Singularities and Groups in Bifurcation Theory, vol. II, Springer, New York, 1988. · Zbl 0691.58003
[17] Golubitsky, M.; Stewart, I. N.: Hopf bifurcation in the presence of symmetry. Arch. rational mech. Anal. 87, 107-165 (1985) · Zbl 0588.34030
[18] M. Golubitsky, I.N. Stewart, Hopf bifurcation with dihedral group symmetry: coupled nonlinear oscillators, in: M. Golubitsky, J. Guckenheimer (Eds.), Multiparameter bifurcation theory, Contemporary Math. 56 (1986) 131--137. · Zbl 0602.58038
[19] Hale, J. K.: Theory of functional differential equations. (1977) · Zbl 0352.34001
[20] L.N. Howard, Nonlinear oscillations, in: F.R. Hoppensteadt (Ed.), Oscillations in Biology, AMS Lecture Notes in Math. 17 (1979) 1--69. · Zbl 0427.34034
[21] J. Ize, Bifurcation theory for Fredholm operators, Mem. Amer. Math. Soc., vol. 184, American Mathematical Society, Providence, 1976. · Zbl 0338.47032
[22] Ize, J.; Massabó, I.; Vignoli, V.: Degree theory for equivariant maps. I. trans. Amer. math. Soc. 315, 433-510 (1980) · Zbl 0695.58006
[23] J. Ize, I. Massabó, V. Vignoli, Degree theory for equivariant maps, II. The general S1-action, Mem. Amer. Math. Soc., vol. 100, American Mathematical Society, Providence, 1992. · Zbl 0785.58008
[24] N. Koppel, Forced and coupled oscillators in biological applications, Proc. Int. Congr. Math., Warsaw, 1983.
[25] Krasnosel’skii, M. A.: Topological methods in the theory of non-linear integral equations. (1965)
[26] Krawcewicz, W.; Vivi, P.; Wu, J.: Computation formulae of an equivalent degree with applications to symmetric bifurcations. Nonlinear studies 4, 89-120 (1997) · Zbl 0915.58022
[27] Lasota, H.; York, J. A.: Bounds for periodic solutions of differential equations in Banach spaces. J. differential equations 10, 83-91 (1971) · Zbl 0261.34035
[28] N. MacDonald, Time Lags in Biological Models, Lecture Notes in Biomath., vol. 28, Springer, New York, 1979. · Zbl 0403.92020
[29] Mallet-Paret, J.; York, J. A.: Oriented families of periodic orbits, their sources, sinks and continuation. J. differential equations 43, 419-450 (1982) · Zbl 0487.34038
[30] Othmer, H. G.; Scriven, L. E.: Instability and dynamics pattern in cellular networks. J. theoret. Biol. 32, 507-537 (1971)
[31] Rabinowitz, P. H.: Some global results for non-linear eigenvalue problems. J. funct. Anal. 7, 487-573 (1971) · Zbl 0212.16504
[32] Sattinger, D. H.: Bifurcation and symmetry breaking in applied mathematics. Bull. amer. Math. soc. 3, 779-819 (1980) · Zbl 0448.35011
[33] S. Smale, A mathematical model of two cells via Turing’s equation, in: J.D. Cowan (Ed.), Some Mathematical Questions in Biology V, AMS Lecture Notes on Mathematics in the Life Sciences, vol. 6, American Mathematical Society, Providence, RI, 1974, pp. 15--26. · Zbl 0333.92002
[34] Turing, A.: The chemical basis of morphogenesis. Phil. trans. Roy. soc. B 237, 37-72 (1952)
[35] A. Vanderbauwhede, Local Bifurcation and Symmetry, Research Notes in Mathematics, vol. 75, Pitman, Boston, 1982. · Zbl 0539.58022
[36] S.A. van Gils, T. Valkering, Hopf bifurcation and symmetry: standing and travelling waves in a circular-chain, Japan J. Appl. Math. 3 (1986) 207--222. · Zbl 0642.58038